ETHICON INC. ETHICON SECURESTRAP 5MM ABSORBABLE STRAP FIXATION DEVICE; STAPLE, IMPLANTABLE
Back to Search Results |
| Catalog Number |
STRAP25R |
| Medical Device Problem Code |
Activation Problem (4042)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/01/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.
Event or Problem Description
It was reported that a patient underwent a sacrocolpopexy procedure on an unknown date in 2024 and absorbable straps were used.The device was fired and the first 2 tackers were deployed as expected to anchor the mesh in place.However the third tacker which was deployed did not penetrate the tissue despite the nozzle of the device being flush with the tissue, thereafter the fourth firing did not deploy and the fifth deployed 2 tacks, both of which did not penetrate the tissue.The sixth firing deployed as expected until the mesh was secured however the surgeon remarked that there were 3-4 tacks wasted.The surgeon remarked that he is not used to this level of performance from the device.There was no delay in surgery.The straps were easily removed without additional intervention.There were no adverse patient consequences reported.No further information was provided.
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.The lot number provided, tgmdrg, is invalid.Please confirm the lot number involved.Corrected information: d4 (catalog code & lot number).
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 analysis summary: the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the strap25r device was returned without damages in the external components.In an attempt to replicate the reported incident, fire testing was not conducted because trigger was jammed.The instrument was disassembled; upon disassembly the prongs of the fork were deformed causing the jamming and fifteen(15) straps were found inside cannula shaft. the event reported was confirmed and it is related to improper use of the device.A possible cause for the condition of the prongs of the fork deformed is indicative of the device being fired into bone or another hard surface, thus rendering device unusable.The instructions for use states that a minimum tissue thickness of 6.7 mm is required when applying the fastener over underlying bone, vessels, or viscera.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.